Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Partial regularity for minimizers of singular energy functionals, with application to liquid crystal models


Authors: Lawrence C. Evans, Olivier Kneuss and Hung Tran
Journal: Trans. Amer. Math. Soc. 368 (2016), 3389-3413
MSC (2010): Primary 35J05, 35J47; Secondary 82D30
DOI: https://doi.org/10.1090/tran/6426
Published electronically: September 2, 2015
MathSciNet review: 3451881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the partial regularity of minimizers for certain singular functionals in the calculus of variations, motivated by Ball and Majumdar's recent modification of the Landau-de Gennes energy functional.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 35J05, 35J47, 82D30

Retrieve articles in all journals with MSC (2010): 35J05, 35J47, 82D30


Additional Information

Lawrence C. Evans
Affiliation: Department of Mathematics, University of California, Berkeley, Berkeley, California 94720

Olivier Kneuss
Affiliation: Department of Mathematics, University of California, Berkeley, Berkeley, California 94720
Address at time of publication: Department of Mathematics, Federal University of Rio de Janeiro, Rio de Janeiro, Brazil

Hung Tran
Affiliation: Department of Mathematics, University of Chicago, 5801 S. Ellis Avenue, Chicago, Illinois 60637
Address at time of publication: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706

DOI: https://doi.org/10.1090/tran/6426
Received by editor(s): September 30, 2013
Received by editor(s) in revised form: March 14, 2014
Published electronically: September 2, 2015
Additional Notes: The first author was supported in part by NSF Grants DMS-1001724 and DMS-1301661
The second author was supported by Swiss NSF Grant 143575
The third author was supported in part by NSF Grant DMS-1001724
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society